Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Reno, NV

July 1, 2014Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 1, 2014, 5:52 PM PDT for Washoe County, Nevada. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 5:52 PM PDT (00:52 UTC)
Expired
Jul 1, 2014, 6:45 PM PDT
In force
53 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Washoe County, NV

The radar

The Reno radar (KRGX), 21 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
4540 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS55 KREV 020052
SVRREV
NVC031-020145-
/O.NEW.KREV.SV.W.0002.140702T0052Z-140702T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
552 PM PDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 645 PM PDT

* AT 542 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20
  MILES SOUTHWEST OF SUTCLIFFE...OR 14 MILES NORTH OF RENO...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS AFFECTED INCLUDE...LEMON VALLEY...SPANISH                
  SPRINGS...PALOMINO VALLEY...AND SUTCLIFFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE
VISIBILITIES TO BELOW ONE MILE.

LAT...LON 3996 11959 3967 11947 3965 11988 3981 11998
TIME...MOT...LOC 0050Z 243DEG 18KT 3975 11982

$$

BOYD
1 follow-up statement
029 
WWUS55 KREV 020127
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
627 PM PDT TUE JUL 1 2014

NVC031-020145-
/O.CON.KREV.SV.W.0002.000000T0000Z-140702T0145Z/
WASHOE NV-
627 PM PDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR SOUTH CENTRAL WASHOE COUNTY...

AT 618 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHEAST OF
SPANISH SPRINGS AIRPORT...OR 19 MILES SOUTH OF PYRAMID LAKE...MOVING 
NORTH AT 10 MPH.

* LOCATIONS AFFECTED INCLUDE...NORTHERN VALLEYS...SPANISH
  SPRINGS...PALOMINO VALLEY...AND SUTCLIFFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM CONTINUES TO PRODUCE BURSTS OF HIGH WINDS. AREAS OF 
BLOWING DUST MAY RAPIDLY REDUCE VISIBILITIES BELOW ONE MILE. SEEK 
SAFE SHELTER...AND STAY AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR PONDING
OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY
RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR
HEADLIGHTS.

DAMAGING WINDS UP TO 71 MPH HAVE BEEN REPORTED IN AT THE NWS OFFICE 
JUST SOUTH OF THESE LOCATIONS. SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS!

&&

LAT...LON 3996 11959 3967 11947 3965 11988 3981 11998
TIME...MOT...LOC 0124Z 243DEG 18KT 3981 11961

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:30 PM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 1, 2:30 PM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT TUE JUL 1 2014

.SYNOPSIS...

WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY, WITH
HIGHS EXCEEDING 100 DEGREES IN SOME WESTERN NEVADA VALLEYS. THE BEST
CHANCES FOR THUNDERSTORMS WILL BE TODAY, ALTHOUGH A SLIGHT CHANCE OF
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NORTH OF GERLACH. HIGH PRESSURE
WILL WEAKEN OVER THE REGION LATE WEEK, ALLOWING TEMPERATURES TO DROP
TO NEAR AVERAGE WITH DRY AND LOCALLY BREEZY CONDITIONS.

&&

.SHORT TERM...

SHORTWAVE TROUGH CONTINUES TO LIFT THROUGH CENTRAL CALIFORNIA TODAY
PROVIDING EXTRA INSTABILITY THIS AFTERNOON WITH STEEPENING LAPSE
RATES ALOFT. STRONG DAYTIME HEATING WILL HELP THE CONVECTION THIS
AFTERNOON AS WELL, AS TEMPERATURES IN THE VALLEYS PUSH INTO THE
UPPER 90S/LOW 100S (80S IN THE SIERRA). THE HIGH TEMPERATURE AT RENO
HIT 100 DEGREES TODAY AS OF 2PM, OUR FIRST 100 DEGREE DAY OF THE
YEAR.

TOWERING CUMULUS IS ALREADY STARTING TO BUILD IN MONO COUNTY EARLY
THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN THE EASTERN SIERRA, THEN SPREAD NORTH AND EAST INTO THE
DESERTS OF WESTERN NEVADA AND NORTHEASTERN CALIFORNIA LATE THIS
AFTERNOON AND EVENING.

DEEP INVERTED-V SOUNDINGS SHOW A STRONG POTENTIAL FOR DOWNBURST
WINDS OF UP TO 60 MPH OR MORE. BRIDGEPORT RAWS ALREADY INDICATED A
44 MPH WIND GUST OUT OF THE TOWERING CUMULUS IN MONO COUNTY, AND WE
HAVEN'T EVEN SEEN THUNDER YET. PRECIPITABLE WATER IN THE PRE-STORM
ENVIRONMENT IS AROUND 0.5-0.6" WITH EXPECTED STORM MOTIONS AROUND
10-15KTS. THIS WILL LIMIT THE AMOUNT OF RAINFALL FROM THE STORMS TO
JUST NEAR THE CORES. STORMS WILL BE A MIX OF WET AND DRY, MEANING
THAT DRY LIGHTNING FIRES WILL BE POSSIBLE FROM THESE STORMS. RED
FLAG WARNINGS FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS REMAIN IN
EFFECT THROUGH 9PM THIS EVENING. SEE FIRE WEATHER DISCUSSION BELOW
FOR ADDITIONAL INFORMATION ON THE RED FLAG WARNINGS.

A FEW THUNDERSTORMS WILL CARRY ON INTO THE OVERNIGHT TONIGHT NORTH
OF PYRAMID LAKE AS THE SHORTWAVE LIFTS INTO OREGON. BY WEDNESDAY, A
TROUGH BEGINS TO MOVE INTO THE PAC NW. SOUTHWEST FLOW RETURNS TO THE
AREA BRINGING DRY AIR AND STABLE CONDITIONS ALOFT. THERE IS A SLIGHT
CHANCE OF A THUNDERSTORMS NORTH OF GERLACH ON WEDNESDAY AFTERNOON AS
WEAK SHORTWAVE ENERGY MOVES OVER SOUTHERN OREGON, BUT THE MAJORITY
OF THE CONVECTIVE ACTIVITY WILL REMAIN NORTH OF OUR FORECAST AREA.

A WEAK 40KT JET MOVES OVER THE REGION WEDNESDAY AS WELL AS THE
TROUGH SETTLES INTO THE PAC NW. TEMPERATURE AND PRESSURE GRADIENTS
WILL TIGHTEN UP SLIGHTLY IN THE AFTERNOON WITH ZEPHYR WINDS SETTING
UP LATE IN THE DAY. EXPECT SURFACE WINDS TO BECOME BREEZY IN THE
AFTERNOON WITH GUSTS INTO THE 25-30 MPH RANGE THROUGH WEDNESDAY
EVENING. NO LAKE WIND ADVISORIES EXPECTED AT THIS TIME, AS WINDS
SHOULD REMAIN BELOW CRITERIA. HOON

&&

.LONG TERM (FRIDAY-TUESDAY)...

CONSENSUS OF GUIDANCE SHOWS THAT AFTER A BRIEF RESPITE THIS HOLIDAY
WEEKEND, RIDGING IS LIKELY TO RE-INTENSIFY OVER THE GREAT BASIN
EARLY NEXT WEEK. CONFIDENCE IN THIS TREND IS ONLY MEDIUM RIGHT NOW
GIVEN THE FORECAST LEAD TIMES - BUT IT'S NORMALLY A SIGN OF HEAT
WHEN MOS GUIDANCE IS TRENDING AWAY FROM CLIMATOLOGY AT DAYS 6,7
WHICH IT IS IN THIS CASE. WILL CONTINUE WITH HIGHS RISING BACK INTO
THE 100S FOR WESTERN NV VALLEYS STARTING MONDAY. IF ECMWF SOLUTION
PANS OUT EARLY NEXT WEEK MAX TEMPS MAY HIT 105 FOR RENO AND HOTTER
IN LOWER VALLEYS.

PASSING UPPER WAVES AND TEMPERATURE GRADIENT FROM THE SIERRA TO
CENTRAL NEVADA THIS HOLIDAY WEEKEND SHOULD YIELD A MODEST ZEPHYR
WIND EACH AFTERNOON. GUSTS ON THE ORDER 25 MPH ARE EXPECTED. HEAT
RIDGE BUILDING WESTWARD STARTING SUNDAY WOULD TEND TO REDUCE THE
AFTERNOON WINDS A LITTLE. BUT BY THEN THE MAIN INTEREST WILL BE
TSTMS. WITH PROJECTED HEATING AND SLIGHT INCREASES IN MOISTURE THE
RISK FOR TSTMS LOOKS TO INCREASE STARTING MONDAY SOUTH OF HWY 50 IN
THE FAVORED MONO/MINERAL CONVERGENCE ZONE. GFS IS MORE AGGRESSIVE
BRINGING TROPICAL/MONSOON MOISTURE NORTHWARD INTO NV/CA. SHOULD THAT
HAPPEN TSTMS WOULD BE MORE WIDESPREAD THAN CURRENTLY FORECAST BUT
GIVEN LOW PREDICTABILITY OF MOISTURE TRANSPORT AND INSTABILITY THAT
FAR IN ADVANCE, WE'LL JUST CONFINE TSTM CHANCES TO SOUTH OF HWY 50.
CS

&&

.AVIATION...

TSTMS REMAIN IN THE FORECAST FOR THIS AFTERNOON INTO EARLY EVENING.
LATEST HIGH RESOLUTION GUIDANCE SUGGESTS STORMS FORMING OFF HIGH
TERRAIN EAST OF THE SIERRA AND SOUTH OF HWY 50,  THEN LIFTING N/NE
BETWEEN 21-03Z TODAY. PREDICTABILITY OF WHETHER TSTMS DIRECTLY
IMPACT THE TAF SITES IS LIMITED, SO WE'VE GOT A PERIOD WITH JUST
VCTS. WITH VERY DRY SUB-CLOUD LAYER (RH'S IN SINGLE DIGITS) ERRATIC
WIND GUSTS 45KTS+ ARE POSSIBLE EVEN FROM WEAK LOOKING CELLS. CLOUD
BASES WILL BE HIGH, 16-18KFT MSL.

LOOKING AHEAD TO WEDNESDAY - PRIMARY TSTM RISK LIFTS NORTH OF A
SVE-WMC LINE IN THE AFTERNOON/EVENING HOURS. FOR TAF SITES, MAIN
WEATHER IMPACT WILL BE THE USUAL WESTERLIES DEVELOPING IN THE
AFTERNOON AND EVENING BUT NOTHING STRONGER THAN NORMAL. ABOUT 25KTS
OR SO. CS

&&

.FIRE WEATHER...

THE THREAT FOR DRY LIGHTNING CONTINUES THROUGH THIS AFTERNOON INTO
THIS EVENING AS A WAVE SWINGS THROUGH THE NORTHERN SIERRA. SOME
ADJUSTMENTS WERE NECESSARY TO ACCOMMODATE THE NEW TRAJECTORY OF THIS
WAVE. AS A RESULT, RED FLAG WARNINGS FOR DRY LIGHTNING HAVE BEEN
ISSUED FOR AREAS IN THE SIERRA NORTH OF THE TAHOE BASIN INCLUDING
LASSEN, EASTERN PLUMAS, SURPRISE VALLEY, AND NORTHERN WASHOE
COUNTIES. MEANWHILE, THE THREAT FOR SOUTHERN MONO COUNTY HAS
DIMINISHED.

A SHORTWAVE IS PUSHING INTO THE SIERRA THIS AFTERNOON HELPING TO
KICK OFF ISOLATED TO SCATTERED THUNDERSTORMS. THESE CELLS ARE
EVIDENT ON VISIBLE SATELLITE IMAGERY INITIATING IN NORTHERN MONO
COUNTY WHILE SPREADING NORTHWARD. SHORT-TERM AND MESOSCALE MODELS
SEEM TO BE HANDLING THE TIMING WELL WITH CONVECTIVE INITIATION
AROUND 20Z TODAY. IF REALITY FOLLOWS THE MODEL FORECASTS, THEN WE
CAN EXPECT THE NORTHWARD SPREAD INTO THE TAHOE BASIN BY 00Z AND
FARTHER NORTH INTO THE LASSEN COUNTY AREA AND NORTHERN WASHOE
BETWEEN 01-03Z.

AS THE AFTERNOON WEARS ON, WE EXPECT CELL COVERAGE TO INCREASE WITH
CELLS MOVING NORTHWARD AT ABOUT 10 TO 15 MPH. OTHER CONCERNS WITH
THESE CELLS WILL BE STRONG OUTFLOWS AT AND ABOVE 60 MPH DUE TO VERY
DRY INVERTED-V SOUNDINGS AND DOWNDRAFT CAPES EXCEEDING 500 J/KG.
ANOTHER POTENTIAL SCENARIO THAT WOULD CREATE SEVERE AND CRITICAL
CONDITIONS COULD OCCUR. THIS WOULD HAPPEN IF SEVERAL CELLS COLLAPSE
CREATING A STRONG GUST FRONT FOR OTHER CELLS TO FORM ALONG. THERE
HAS BEEN SOME INDICATIONS THAT THIS WILL OCCUR IN OPERATIONAL
MODELS. THE 3KM HRRR, 12KM NAM, AND GFS ALL SHOW THIS CONVECTIVE
MOBILITY. HOWEVER, THIS COULD BE AN ARTIFACT IN THE CONVECTIVE
SCHEMES OF THESE MODELS AND DOES NOT MEAN THAT THIS WILL DEFINITELY
OCCUR. IF THIS DOES HAPPEN, STORM MOTIONS WILL INCREASE DRASTICALLY
UP TO 40 MPH WITH STRONG SURFACE WINDS. FINALLY, THE CHAOTIC
NATURE OF THE OUTFLOWS WOULD BE A THREAT TO NEW FIRE STARTS QUICKLY
SPREADING THEM IN THE TINDER-DRY CONDITIONS CURRENTLY IN PLACE.

HAVE LOWERED RECOVERIES ALONG THE HIGHER TERRAIN SOUTH OF THE TAHOE
BASIN TONIGHT AS A 700MB DRY SLOT MOVES IN BEHIND THE TROUGH.
WEDNESDAY WILL BRING MORE DRY CONDITIONS WITH INCREASING PRESSURE
GRADIENT WINDS. COMBINED WITH THE ZEPHYR, AFTERNOON WINDS WILL BE
GUSTING 25 TO 30 MPH WITH ISOLATED GUSTS TO 35 MPH IN WIND PRONE
AREAS. EXPECT MORE OF THE SAME FOR THURSDAY. WINDS SLOW BY THE
WEEKEND AS THE PRESSURE GRADIENT RELAXES WITH FLOW REMAINING OUT OF
THE SOUTHWEST. TYPICAL AFTERNOON WINDS WITH TEMPERATURES AROUND
AVERAGE CAN BE EXPECTED OVER THE WEEKEND. BOYD

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ450-458-459.

CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ270>273-278.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 1, 3:56 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
356 PM PDT TUE JUL 1 2014

CAZ071-012345-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
356 PM PDT TUE JUL 1 2014

...STRONG THUNDERSTORM NEAR LAKE DAVIS IN PLUMAS COUNTY...

AT 350 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHEAST OF LAKE DAVIS...OR 11 MILES
NORTHWEST OF BECKWOURTH...AND MOVING NORTH AT 10 MPH.

FREQUENT DEADLY LIGHTNING...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO
45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 445 PM PDT INCLUDE...ANTELOPE LAKE...
  LAKE DAVIS...LONE ROCK CAMPGROUND...BOULDER CREEK CAMPGROUND...
  GRASSHOPPER FLAT CAMPGROUND AND GRIZZLY CAMPGROUND.

&&

LAT...LON 3983 12052 3993 12069 4021 12071 4021 12043
      4010 12031 3987 12029
TIME...MOT...LOC 2255Z 161DEG 8KT 3998 12048

BOYD
Special weather statement, Jul 1, 4:17 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
417 PM PDT TUE JUL 1 2014

NVZ002-003-020015-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
417 PM PDT TUE JUL 1 2014

...THUNDERSTORM WITH STRONG WINDS IMPACTING CARSON CITY, DAYTON, AND
WASHOE VALLEY...

AT 414 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARSON CITY TO 10
MILES NORTHEAST OF GARDNERVILLE...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...AND STRONG WIND GUSTS OF 45
TO 55 MPH...WITH AREAS OF BLOWING DUST...WILL OCCUR WITH THESE
STORMS.

* LOCATIONS AFFECTED THROUGH 515 PM PDT INCLUDE...GOLD HILL...
  DAYTON...INDIAN HILLS...JOHNSON LANE...CARSON CITY AND LAKEVIEW.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE. THESE WINDS CAN CAUSE LOOSE OUTDOOR OBJECTS
SUCH AS LAWN FURNITURE TO BECOME AIRBORNE.

&&

LAT...LON 3934 11988 3937 11963 3921 11950 3893 11956
      3901 11981 3910 11989
TIME...MOT...LOC 2315Z 183DEG 15KT 3914 11979 3904 11961

CS
Special weather statement, Jul 1, 4:37 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
437 PM PDT TUE JUL 1 2014

CAZ071-NVZ003-005-020000-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
437 PM PDT TUE JUL 1 2014

...THUNDERSTORM WIND GUSTS ALONG HIGHWAY 395 BETWEEN DOYLE AND JANESVILLE...

AT 430 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A GUST FRONT FROM A THUNDERSTORM 6 MILES WEST OF HERLONG MOVING EAST.

STRONG GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...WILL
OCCUR WITH THIS GUST FRONT.

* LOCATIONS AFFECTED THROUGH 500 PM PDT INCLUDE...DOYLE...HERLONG...
  HONEY LAKE...STANDISH...WENDEL AND JANESVILLE.

* BLOWING DUST WILL TRACK EAST TO NORTHEAST OFF OF HONEY LAKE.

THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN JANESVILLE
AND DOYLE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH SOME
VISIBILITY REDUCTIONS.

&&

LAT...LON 4040 12060 4035 12002 4003 11996 3994 12010
      4030 12058
TIME...MOT...LOC 2334Z 244DEG 17KT 4017 12021

BOYD
Special weather statement, Jul 1, 4:42 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
442 PM PDT TUE JUL 1 2014

NVZ001-003>005-020200-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
442 PM PDT TUE JUL 1 2014

...STRONG WINDS AND AREAS OF BLOWING DUST...

THUNDERSTORMS MOVING NORTHWARD ALONG THE SIERRA FRONT WERE PRODUCING
A GUST FRONT AND STRONG WINDS THAT WERE ADVANCING NORTH AND EASTWARD
TOWARD WASHOE COUNTY AS WELL AS THE BASIN AND RANGE.

STRONG GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...WILL
REDUCE VISIBILITY TO 1/2 MILE AT TIMES AS THE GUST FRONT MOVES NORTH.

* LOCATIONS AFFECTED THROUGH 700 PM PDT INCLUDE HIGHWAY 50 FROM
  CARSON CITY TO FALLON...I-80 FROM RENO TO LOVELOCK AND
  IMLAY...HIGHWAY 95...AND HIGHWAY 447 TO GERLACH.

MOTORISTS SHOULD PREPARE FOR STRONG WIND GUSTS AND SUDDEN REDUCTION
IN VISIBILITY. ALSO...SECURE LOOSE ITEMS.

&&

LAT...LON 4072 11994 4081 11940 4057 11780 3941 11808
      3912 11838 3915 11917 3915 11965 3968 11992
TIME...MOT...LOC 2331Z 203DEG 7KT 3974 11998 3901 11901
          3891 11847

HOHMANN
Special weather statement, Jul 1, 5:14 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT TUE JUL 1 2014

CAZ071-072-NVZ002-003-020100-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
514 PM PDT TUE JUL 1 2014

...STRONG THUNDERSTORM APPROACHING NORTH LAKE TAHOE...

AT 507 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 4 MILES WEST OF CARSON CITY...AND MOVING NORTH
AT 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...AND STRONG GUSTY WINDS UP TO 50
MPH...WITH AREAS OF BLOWING DUST...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 600 PM PDT INCLUDE...GOLD HILL...CRYSTAL
  BAY...INCLINE VILLAGE...GLENBROOK...INDIAN HILLS AND CARSON CITY.

IF ON OR NEAR LAKE TAHOE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.

&&

LAT...LON 3937 12025 3956 11972 3913 11961 3902 11996
TIME...MOT...LOC 0013Z 160DEG 18KT 3919 11986

HOON
Special weather statement, Jul 1, 5:26 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
526 PM PDT TUE JUL 1 2014

CAZ071-NVZ003-020115-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-
526 PM PDT TUE JUL 1 2014

...STRONG THUNDERSTORM FORMING OVER COLD SPRINGS...

AT 518 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COLD SPRINGS VALLEY...OR 12 MILES
SOUTHEAST OF CHILCOOT...AND MOVING NORTH AT 10 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...BLOWING DUST...AND STRONG GUSTY
WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 615 PM PDT INCLUDE...STEAD...HALLELUJAH
  JUNCTION...COLD SPRINGS VALLEY...LEMMON VALLEY...STEAD AIRPORT AND
  US 395 AT CALIF-NEVADA LINE NEAR BORDERTOWN.

* STRONG CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 395 WITH SOME
  BLOWING DUST REDUCING VISIBILITY TO AROUND 1 MILE AT TIMES.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3982 12010 3982 11984 3968 11977 3959 11989
      3962 12001
TIME...MOT...LOC 0024Z 176DEG 9KT 3972 11995

BOYD

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:14 PM PDTSpecial Weather StatementREV46 min
Jul 1, 5:26 PM PDTSpecial Weather StatementREVStorey49 min
Jul 1, 6:01 PM PDTSevere Thunderstorm WarningREVStorey, Washoe59 min
Jul 1, 6:48 PM PDTSpecial Weather StatementREV42 min
Jul 1, 7:37 PM PDTSpecial Weather StatementREVPershing53 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.